MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366444
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported during bd testing, the tubes under filled with a bd vacutainer® sst¿ ii advance plus blood collection tubes.This occurred with 26 separate tubes.The following information was provided by the initial reporter: as part of capa (b)(4), we sourced bd vacutainer® sst 5.0 ml (368970), 3.5 ml (368967) and 6.0 ml (366444) tubes which were sterilized at nominal (~22.6 kgy) and maximum dose levels (~32.3 kgy) for draw volume testing.The testing indicates both nominal and maximum dosed bd vacutainer® sst 5.0, 3.5 and 6.0 ml tubes did not meet the product specification for draw volume of -19% of labelled draw at below mentioned test intervals.Irradiation dose (kgy): nominal 20.4-22.6 test interval (months): t=19.
 
Event or Problem Description
It was reported during bd testing, the tubes under filled with a bd vacutainer® sst¿ ii advance plus blood collection tubes.This occurred with 26 separate tubes.The following information was provided by the initial reporter: as part of capa 54720, we sourced bd vacutainer® sst 5.0 ml (368970), 3.5 ml (368967) and 6.0 ml (366444) tubes which were sterilized at nominal (~22.6 kgy) and maximum dose levels (~32.3 kgy) for draw volume testing.The testing indicates both nominal and maximum dosed bd vacutainer® sst 5.0, 3.5 and 6.0 ml tubes did not meet the product specification for draw volume of -19% of labelled draw at below mentioned test intervals.Irradiation dose (kgy): nominal 20.4-22.6.Test interval (months): t=19.
 
Additional Manufacturer Narrative
The following field has been updated with additional information: date of event: (b)(6) 2019.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer facility for evaluation.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see h.10.
 
Event or Problem Description
It was reported during bd testing, the tubes under filled with a bd vacutainer® sst¿ ii advance plus blood collection tubes.This occurred with 26 separate tubes.The following information was provided by the initial reporter: as part of capa 54720, we sourced bd vacutainer® sst 5.0 ml (368970), 3.5 ml (368967) and 6.0 ml (366444) tubes which were sterilized at nominal (~22.6 kgy) and maximum dose levels (~32.3 kgy) for draw volume testing.The testing indicates both nominal and maximum dosed bd vacutainer® sst 5.0, 3.5 and 6.0 ml tubes did not meet the product specification for draw volume of -19% of labelled draw at below mentioned test intervals.Irradiation dose (kgy): nominal 20.4-22.6 test interval (months): t=19.

Brand Name
BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key9497262
Report Number9617032-2019-01500
Device Sequence Number2234979
Product Code JKA
UDI-Device Identifier50382903664448
UDI-Public50382903664448
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2019
Device Model Number366444
Device Catalogue Number366444
Device Lot Number8036515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer09/23/2019
09/23/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date12/23/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;